Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tivicay and Creatinine

Nov 29, 2014

My creatinine niveau has always been fine and within the normal range while on epivir, viread and sustiva. But after change the Sustiva to Tivicay, I have raise in creatinine.

Normal range is 60-105, and the first test I had done after starting Tivicay was 130, then 107, then 110 and the last one 116.

My doctor says that they see this kind of raise with Tivicay, but I like to know if creatinine ever will be normal on Tivicay, or will this raise harm my kidnyes in the long run?

Response from Dr. Young

Hello and thanks for posting.

Dolutegravir is the newest HIV integrase inhibitor. It is sold as a single drug, Tivicay and also found in the combination pill Triumeq. Dolutegravir competes with the chemical creatinine for excretion in the kidney- in doing so, creatinine levels increase modestly. This increase is not associated with kidney injury, only an increase in the way that we estimate kidney function (ie., creatinine clearance).

The usual increase in creatinine associated with dolutegravir is around 0.1 mg/dl or 10 umol/L. You've not mentioned what your pretreatment creatinine was, so it's difficult to know what your increase is. I'd suggest asking your care provider for the baseline results.

I hope that's helpful, BY



Previous
Syphilis
Next
Truvada, Norvir and Prezista Combo and Crystal Meth

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement